MAUDE Adverse Event Report: BAUSCH + LOMB 25 GA POSTERIOR PROCEDURAL PACK WITH INTEGRATED VENTED AFI &WF; UNIT, PHACOFRAGMENTATION

BAUSCH + LOMB 25 GA POSTERIOR PROCEDURAL PACK WITH INTEGRATED VENTED AFI &WF; UNIT, PHACOFRAGMENTATION
Model Number BL5525WV
Medical Device Problem Code Failure to Cut (2587)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/24/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The sterilization and lot history records were reviewed and found to be acceptable.Further investigation pending product return.
 
Event or Problem Description
The user facility in (b)(6) reported a vitrectomy cutter did not cut while aspiration continued.It was replaced with another cutter and the surgery was completed with no patient injury reported.
 
Additional Manufacturer Narrative
Evaluation completed.One 25ga vitrectomy cutter was returned in a plastic bag along with a bl5525wv pack from lot w0225.The expiration date on the label is 2019-03-03.The tip protector was returned.The needle was bent.The port window was in the opened position.There was dried solution visible in the tubing.The back cap was aligned correctly with the vent hole in the side of the cutter body.The connectors were inspected and no damage was found.A functional test was performed using a stellaris pc system.The cutter did not cut.The cutter was clogged.It cannot aspirate or cut in this condition.However, due to evidence of use, dried solution visible in the aspiration line, it cannot be determined when the cutter became to be clogged or when the needle became bent.Root cause cannot be determined due to condition of returned product and unknown source of bent needle.Refer to capa 610815.Capa 610815 was closed on 06 july 2018 but was still open when lot w0224 was manufactured in oct 2017.Per capa 610815 and qcr (b)(4) the vitrectomy tubeset used on the stellaris pc packs and standalone pouched vitrectomy cutters were replaced with a new vitrectomy tubeset.The new vitrectomy tubeset provides a greater operating range between the pressure required to close the vitrectomy cutter inner needle and the pressure required to open the vitrectomy cutter inner needle.The vitrectomy tubeset enhancement was implemented on the impacted pc packs and pouched accessories.The first lot of bl5525wv that was built with the vitrectomy tubeset enhancement was lot #w1964 in jun 2018.Any bl5525wv product with lot no.W1964 or higher will include the vitrectomy tubeset enhancement.

Brand Name
25 GA POSTERIOR PROCEDURAL PACK WITH INTEGRATED VENTED AFI &WF
Common Device Name
UNIT, PHACOFRAGMENTATION
Manufacturer (Section D)
BAUSCH + LOMB
rochester NY 14609
MDR Report Key7785327
Report Number0001920664-2018-00101
Device Sequence Number192162
Product Code HQC
UDI-Device Identifier00757770058631
UDI-Public(01)00757770058631(17)190303
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K101325
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/03/2019
Device Model NumberBL5525WV
Device Catalogue NumberBL5525WV
Device Lot NumberW0224
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/11/2018
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/15/2018
Supplement Report FDA Received Date09/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1